MAUDE Adverse Event Report: EDWARDS LIFESCIENCES OPTISITE ARTERIAL PERFUSION CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES OPTISITE ARTERIAL PERFUSION CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number OPTI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per the report received from germany an opti18 cannula was found to have the wire outside from the cannula.As reported it was noticed, when the cannula was about to be inserted into the artery.There was no injury for the patient.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: device evaluation anticipated but not yet begun.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Customer complaint of "wire outside from the cannula" was confirmed.As received, 3 mm section of wire from the wire reinforcement of the cannula was found to be exposed and protruding from the cannula body at 2.5cm from distal tip.Wire appeared to match the length of the groove.No other visual damage or other abnormalities were found to the device.Lab findings were aligned to the customer photos.
 
Additional Manufacturer Narrative
Added information to section e1 (reporter name) and h6 (type of investigation) corrected section h6 (component code): 3036 (cannula) replaces 4755 (part/component/sub-assembly term not applicable) updated section h6 (investigation findings) and h6 (investigations conclusions) h11: additional manufacturer narrative: a device history record (dhr) review was performed, and no relevant non-conformances were identified.Additionally, sterilization records did not show any nonconformances, deviations, or deficiency reports.The device was returned to edwards lifesciences for further investigation, and images of the affected device were provided.Per product evaluation, customer complaint of "wire outside from the cannula" was confirmed.As received, 3 mm section of wire from the wire reinforcement of the cannula was found to be exposed and protruding from the cannula body at 2.5cm from distal tip.Wire appeared to match the length of the groove.No other visual damage or other abnormalities were found to the device.Images provided by the customer were aligned with the product evaluation findings.Per supplier communications, there are multiple inspections during the manufacturing process to check for exposed wires including 100% inspection of each cannula to ensure no exposed wires are present on cannula body.The complaint of wire outside the cannula was confirmed through evaluation of the returned device.Based on the information available, a definitive root cause cannot be conclusively determined; however, it is likely related to supplier manufacturing.Investigation is still ongoing to determine the cause.

Brand Name
OPTISITE ARTERIAL PERFUSION CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
one edwards way
mle fl2- office m2013
irvine, CA 92614
8015656209
MDR Report Key20766834
Report Number2015691-2024-08886
Device Sequence Number8393498
Product Code DWF
UDI-Device Identifier00690103180565
UDI-Public(01)00690103180565(17)270517(11)240517(10)BSLC6421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI
Device Lot NumberBSLC6421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/02/2024
01/28/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date12/26/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown